Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 21, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 10, 2008, 5:18 PM MST for La Paz County, Arizona. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2008, 5:18 PM MST (00:18 UTC)
- Expired
- Jul 10, 2008, 6:15 PM MST
- In force
- 57 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 161 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 2:54 PM MST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 110018 SVRPSR AZC012-110115- /O.NEW.KPSR.SV.W.0021.080711T0018Z-080711T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 518 PM MST THU JUL 10 2008 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 615 PM MST * AT 515 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS SEVERE STORM. THIS STORM WAS LOCATED 12 MILES EAST OF BOUSE...OR 30 MILES SOUTHEAST OF PARKER DAM...AND MOVING SOUTHWEST AT 22 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MST THURSDAY EVENING FOR SOUTHWESTERN ARIZONA AND SOUTHERN CALIFORNIA. LAT...LON 3363 11411 3393 11429 3409 11380 3388 11365 TIME...MOT...LOC 0018Z 060DEG 19KT 3395 11381 $$ MCLANE
2 follow-up statements
000
WWUS55 KPSR 110053
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
553 PM MST FRI JUL 10 2008
AZC012-110115-
/O.CON.KPSR.SV.W.0021.000000T0000Z-080711T0115Z/
LA PAZ AZ-
553 PM MST FRI JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MST
FOR CENTRAL LA PAZ COUNTY...
AT 550 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR BOUSE...OR 24 MILES SOUTHEAST OF
PARKER...MOVING SOUTHWEST AT 21 MPH. DAMAGING WINDS REMAIN
POSSIBLE...THOUGH THE PRIMARY THREAT NOW IS HEAVY RAINFALL.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MST
THURSDAY EVENING FOR SOUTHWESTERN ARIZONA AND SOUTHERN CALIFORNIA.
LAT...LON 3385 11382 3371 11415 3372 11416 3373 11416
3373 11417 3390 11426 3402 11390
TIME...MOT...LOC 0051Z 066DEG 18KT 3390 11396
$$
MCLANE000
WWUS55 KPSR 110116
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
616 PM MST FRI JUL 10 2008
AZC012-110124-
/O.EXP.KPSR.SV.W.0021.000000T0000Z-080711T0115Z/
LA PAZ AZ-
616 PM MST FRI JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LA PAZ COUNTY WILL BE
ALLOWED TO EXPIRE AT 615 PM MST...
THE THUNDERSTORMS IN CENTRAL LA PAZ COUNTY ARE NO LONGER SEVERE...SO
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. 30 TO 40
MPH WINDS AND HEAVY RAIN HOWEVER REMAIN POSSIBLE
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MST
THURSDAY EVENING FOR SOUTHWESTERN ARIZONA AND SOUTHERN CALIFORNIA.
LAT...LON 3385 11382 3371 11415 3372 11416 3373 11416
3373 11417 3390 11426 3402 11390
TIME...MOT...LOC 0114Z 066DEG 18KT 3385 11409
$$
MCLANEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:55 PM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 10, 3:55 PM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
355 PM MST THU JUL 10 2008
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTHEAST WILL BRING AN
INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO THE ENTIRE AREA
THROUGH TONIGHT. STRONG GUSTY DAMAGING WINDS ARE POSSIBLE ESPECIALLY
OVER THE CENTRAL TO WESTERN ARIZONA DESERT AREAS ALONG WITH LOCALLY
HEAVY RAIN. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH SATURDAY. TEMPERATURES WILL COOL TO WELL BELOW AVERAGE FOR
JULY BY FRIDAY WITH INCREASING MOISTURE...THEN GRADUALLY INCREASE
NEXT WEEK AS MOISTURE LEVELS AND THE CHANCE OF SHOWERS AND
THUNDERSTORMS DECREASE.
&&
.DISCUSSION...
SEVERE THUNDERSTORM WATCH NUMBER 679 IS IN EFFECT FOR MARICOPA
COUNTY...LA PAZ COUNTY...YUMA COUNTY...IMPERIAL COUNTY AND EASTERN
RIVERSIDE COUNTY INCLUDING THE LOWER COLORADO RIVER VALLEY UNTIL
10 PM MST/PDT.
IT STILL LOOKS AS IF THERE WILL BE A SIGNIFICANT OUTBREAK OF SHOWERS
AND THUNDERSTORMS OVER OUR AREA THROUGH THIS EVENING AS THE LOW
PRESSURE SYSTEM FROM THE SOUTHEAST MOVES INTO OUR AREA.
THUNDERSTORMS WERE ALREADY MOVING FROM YAVAPAI COUNTY SOUTHWEST
TOWARD NORTHERN MARICOPA COUNTY AND LA PAZ COUNTY WHILE ANOTHER
CLUSTER OF THUNDERSTORMS WERE MOVING WEST ACROSS YUMA COUNTY. THE
AREA BETWEEN THESE TWO THUNDERSTORM COMPLEXES IS EXPECTED TO FILL IN
WITH THUNDERSTORMS BY THIS EVENING.
SEVERE THUNDERSTORMS WITH STRONG GUSTY DAMAGING WINDS ARE POSSIBLE
ESPECIALLY FROM THE CENTRAL TO WESTERN DESERT AREAS INCLUDING
WESTERN MARICOPA COUNTY...LA PAZ COUNTY AND PORTIONS OF YUMA COUNTY.
LOCALLY HEAVY RAIN IS ALSO A CONCERN WITH AN INCREASING FLASH FLOOD
POTENTIAL. EXPECT THE THUNDERSTORMS THAT DEVELOP IN LA PAZ AND YUMA
COUNTIES TO DEVELOP WEST OVER RIVERSIDE AND IMPERIAL COUNTIES
TONIGHT.
COORDINATION WITH THE STORM PREDICTION CENTER...AND THE NATIONAL
WEATHER SERVICE OFFICES IN FLAGSTAFF...LAS VEGAS...AND SAN DIEGO
TOOK PLACE WITH US AT MID AFTERNOON. THIS RESULTED IN THE PREVIOUSLY
MENTIONED SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM TONIGHT.
THE EVENING SHIFT IS ALSO GOING TO HAVE TO BE ALERT FOR THE
POSSIBILITY OF FLASH FLOODING DUE TO LOCALLY HEAVY RAIN EXPECTED
WITH THE STORMS THROUGH TONIGHT. THIS IS DUE TO PRECIPITABLE WATER
VALUES INCREASING TO NEAR OR OVER 2 INCHES ALONG WITH A VERY
UNSTABLE AIRMASS.
MORE MOISTURE WILL LEAD TO LOWER HIGH TEMPERATURES...AND BY FRIDAY
TEMPERATURES WILL BE WELL BELOW AVERAGE FOR JULY WITH HIGHS ONLY IN
THE MID 90S AT SKY HARBOR IN PHOENIX.
LOWER TEMPERATURES MAY LIMIT THE INTENSITY OF STORMS THAT DEVELOP
FRIDAY. THUS...LOCALLY HEAVY RAIN IS NOT MENTIONED FOR FRIDAY...BUT
WITH THE AMOUNT OF MOISTURE IN THE AIR IT IS STILL POSSIBLE WITH
CHANCE PROBABILITIES OF RAIN OVER MOST OF THE AREA.
THE LOW PRESSURE WAVE WILL MOVE NORTH OF OUR AREA SATURDAY WITH THE
STEERING FLOW TURNING OUT OF THE SOUTHEAST...THEN SOUTHWEST. AS THE
WAVE MOVES NORTH OF OUR AREA...THE AIRMASS WILL BEGIN TO DRY A BIT
AND WE SHOULD SEE A BIT MORE SUNSHINE. THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL DECREASE ESPECIALLY OVER SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA. WE WILL HAVE A CHANCE OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS FROM MARICOPA COUNTY EASTWARD...WITH A
SLIGHT CHANCE OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA.
TEMPS SHOULD RISE SLIGHTLY...BUT HIGHS WILL REMAIN BELOW SEASONAL
NORMALS. THIS TREND WILL CONTINUE SUNDAY WITH THE CHANCE OF MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CONFINED TO NORTH...
EAST...AND SOUTHEAST OF PHOENIX WITH A SLIGHT CHANCE ACROSS THE
REST OF THE AREA FROM THE PHOENIX AREA WEST ACROSS SOUTHWEST ARIZONA
AND SOUTHEAST CALIFORNIA.
PREVIOUS DISCUSSION...
DURING THE EXTENDED PERIOD...PROGS CONTINUE TO AGREE THAT A STANDARD
MONSOONAL WEATHER PATTERN WILL SET UP OVER THE DESERT SOUTHWEST.
UPPER HIGH WILL SHIFT INLAND AND FOCUS TO THE NORTH AND EAST OF
PHOENIX...GIVING A FLOW ALOFT ANYWHERE FROM THE SE TO THE SW.
MOISTURE REMAINS IN PLACE THRU THE PERIOD...ESPECIALLY ACROSS
SOUTH-CENTRAL AZ. AS SUCH A STANDARD MONSOON FORECAST WILL REMAIN IN
EFFECT MONDAY THRU WEDNESDAY...WITH A CHANCE FOR AFTN/EVE SHOWERS
AND THUNDERSTORMS ACROSS MAINLY SOUTH-CENTRAL AZ...AND A SLIGHT
CHANCE OVER THE WESTERN DESERTS/SERN CA. VERY LATE IN THE
PERIOD...FROM TUESDAY EVENING INTO WED...GFS DOES SUGGEST THAT
TROFFING WILL INCREASE ALONG THE WEST COAST AND SWLY FLOW ALOFT WILL
STRENGTHEN AND START TO DRY OUT SERN CA AND FAR SWRN AZ. IN A NOD TO
THIS...HAVE LOWERED POPS WEDNESDAY INTO SINGLE DIGITS FROM THE CO
RIVER WESTWARD...BUT LEFT A SLIGHT CHANCE OVER THE HIGHER TERRAIN OF
CA ZONE 30.
&&
.AVIATION...
PHX AREA...
POTENT LOW PRESSURE SYSTEM MOVING INTO THE AREA FROM THE
SOUTHEAST. MANY FACTORS WILL COME TOGETHER WHICH WILL LIKELY BRING
ABOUT AN ACTIVE AFTERNOON/EVENING ACROSS PHOENIX. ACTIVITY EXPECTED
TO INCREASE OVER THE VALLEY THIS EVENING. WITH A RATHER MOIST
ENVIRONMENT...THIS MAY BE ONE OF THOSE SITUATIONS WHERE STORMS POP
AROUND/OVER THE VALLEY IN ADDITION TO THE POSSIBILITY OF BODILY
MOVING IN FROM THE NORTH AND NORTHEAST. EVENING TSTMS WILL GIVE-WAY
TO SHWRS THAT MAY PERSIST INTO FRIDAY MORNING. STRONG GUSTY DAMAGING
WINDS ARE POSSIBLE WITH THE STORMS.
SW AZ/SE CA...INCLUDING KBLH...KIPL...AND KYUM...
TSTMS THAT DEVELOP NE AND E OF KBLH/KYUM WILL MOVE TO THE SW AND W
WITH A POSSIBILITY OF THEM MOVG OVER KBLH/KYUM LATE THIS AFTERNOON
AND/OR THIS EVENING AND POSSIBLY EVEN KIPL BY LATE THIS EVENING.
POSSIBLE THAT SCT SHOWERS WILL BE PREVALENT HEADING INTO FRIDAY
MORNING. STRONG GUSTY DAMAGING WINDS ARE POSSIBLE WITH THE STORMS
ALONG WITH BRIEFLY RESTRICTED VISIBILITY IN BLOWING DUST FOLLOWED BY
THE POSSIBILITY OF LOCALLY HEAVY RAIN.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
RH LEVELS WILL BEGIN TO SLOWLY DECREASE AS TEMPERATURES INCREASE
SATURDAY...AS A LOW PRESSURE SYSTEM SLOWLY LIFTS TOWARD THE CENTRAL
CONUS. NO SHARP DRYING TREND EXPECTED THOUGH...SO THIS WILL BE A
SLOW TAPER-OFF. RAIN CHANCES WILL HOLD INTO EARLY NEXT WEEK. IN
SHORT...A FAIRLY TYPICAL MID-SUMMER FORECAST FOR THE AREA.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...SEVERE THUNDERSTORM WATCH NUMBER 679 IN EFFECT FOR MARICOPA
COUNTY...LA PAZ COUNTY...AND YUMA COUNTY INCLUDING THE
LOWER COLORADO RIVER VALLEY UNTIL 10 PM MST.
CA...SEVERE THUNDERSTORM WATCH NUMBER 679 IN EFFECT FOR IMPERIAL
COUNTY AND EASTERN RIVERSIDE COUNTY INCLUDING THE LOWER
COLORADO RIVER VALLEY UNTIL 10 PM PDT.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...ELLIS/CB
AVIATION...ELLIS
FIRE WEATHER...INIGUEZHazardous weather outlook, Jul 10, 6:31 AM MST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 631 AM MST THU JUL 10 2008 AZZ021>023-026>028-110100- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 631 AM MST THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A GOOD CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE STRONGER THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD LEAD TO FLOODING OF ROADS...STREAMS AND OTHER LOW LYING AREAS. IN ADDITION...STRONG GUSTY WINDS GREATER THAN 40 MPH...BLOWING DUST...AND DEADLY CLOUD TO GROUND LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...FRIDAY THROUGH SATURDAY. SOME OF THE HEAVIEST RAINFALL WILL LIKELY OCCUR FRIDAY AFTERNOON AND EVENING...AND MAY LEAD TO FLOODING OF ROADS...STREAMS AND LOW LYING AREAS. THE STRONGER THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH...AS WELL AS SOME BLOWING DUST AND DANGEROUS CLOUD TO GROUND LIGHTING. THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-110100- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 631 AM MST THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A GOOD CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER SOUTHERN GILA COUNTY. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL... WHICH COULD LEAD TO FLOODING OF AREA ROADS...STREAMS AND OTHER LOW LYING AREAS. THE STRONGER STORMS MAY ALSO PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. THE BEST CHANCES FOR STRONG THUNDERSTORMS WITH HEAVY RAIN WILL BE FRIDAY THROUGH SATURDAY. HEAVY RAIN MAY PRODUCE FLOODING OF AREA ROADS...STREAMS...WASHES AND OTHER LOW LYING AREAS. THE STRONGER STORMS MAY ALSO PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH...AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-110100- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 631 AM MST THU JUL 10 2008 /631 AM PDT THU JUL 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES DURING THE EVENING HOURS TONIGHT. SOME OF THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO LOCAL FLOODING OF AREA ROADS...STREAMS AND WASHES. IN ADDITION...THE STRONGER STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 45 MPH...AS WELL AS AREAS OF BLOWING DUST AND SAND...AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON FRIDAY...AND SOME OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. THE HEAVY RAIN COULD LEAD TO LOCAL FLOODING OF AREA ROADS...STREAMS AND WASHES. THE STRONGER STORMS COULD ALSO PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH AS WELL AS SOME BLOWING DUST AND SAND. THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SATURDAY THROUGH THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRECKENRIDGE
In the hours before
Special weather statement, Jul 10, 4:55 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 455 PM MST THU JUL 10 2008 AZZ021-022-110045- NORTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 455 PM MST THU JUL 10 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN MARICOPA COUNTY... NORTHEASTERN LA PAZ COUNTY... AT 452 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 8 MILES WEST OF AGUILA TO 12 MILES SOUTHEAST OF AGUILA...MOVING SOUTH AT 24 MPH. 40 TO 50 MPH WINDS AND HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. MCLANE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:11 PM MST | Dust Storm Warning | PSR | 3 hr | |
| Jul 10, 5:32 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Maricopa | 43 min |
| Jul 10, 5:57 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 2 hr |
| Jul 10, 6:26 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 64 min |
| Jul 10, 6:53 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 37 min |
| Jul 10, 6:54 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa, Pinal | 66 min |
| Jul 10, 7:13 PM MST | Flash Flood Warning | PSR | Gila, Maricopa | 2 hr |
| Jul 10, 7:29 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 40 min |
| Jul 10, 7:55 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Jul 10, 8:03 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 44 min |
| Jul 10, 8:32 PM MST | Flash Flood Warning | PSR | Maricopa | 4 hr |
| Jul 10, 8:47 PM MST | Flash Flood Warning | PSR | Maricopa | 4 hr |
| Jul 10, 11:03 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 117 min |
| Jul 10, 11:28 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 2 hr |
| Jul 11, 12:39 AM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Jul 11, 12:55 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 110 min |
| Jul 11, 1:19 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 38 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.